MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported l picc placed 7/27 for discharge home antibiotics, returned to ed next day 7/28 kink noted on cxr and observable ¿memory kink¿ noted upon removal.Catheter became "occluded", "kink" in the catheter prevented flushing.We had to replace the piccs in a fairly short timeframe.Additional information received on 11 sept, 2024: patient had to return to the hospital (via ed department) after being discharged a day prior for troubleshooting and replacement of picc.Delay of antibiotic administration.No patient harm or injury.Late antibiotic administration.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter kinking was confirmed but the exact cause is unknown.A radiographic image and photograph were returned for evaluation of this complaint.The radiograph showed the left-placed single-lumen picc.The catheter appeared to be kinked at the venous insertion.The photograph showed the implicated 4fr single-lumen powerpicc catheter after it had been removed from the patient.Deformation was seen on the catheter shaft, which appeared to be shape memory from the catheter being kinked.The location of the kink in the catheter in the photograph appeared to align with the kink location seen in the radiograph.The exact cause of the kink in the catheter is unknown.However, it was noted that the insertion angle appeared steep and may have been a contributing factor.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported l picc placed (b)(6) for discharge home antibiotics, returned to ed next day (b)(6) kink noted on cxr and observable ¿memory kink¿ noted upon removal.Catheter became "occluded", "kink" in the catheter prevented flushing.We had to replace the piccs in a fairly short timeframe.Additional information received on 11 sept, 2024: patient had to return to the hospital (via ed department) after being discharged a day prior for troubleshooting and replacement of picc.Delay of antibiotic administration.No patient harm or injury.Late antibiotic administration.

Brand Name
POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20318951
Report Number3006260740-2024-05544
Device Sequence Number8005294
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572(11)240213(17)250531(10)REJN0735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberREJN0735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown